Alert archive / Maine / Wind Advisories in 2007
Wind Advisory 1, NWS Gray, ME
NWS Gray, ME issued this wind advisory at Jan 20, 2007, 3:40 AM EST for 11 counties in Maine; 8 counties in New Hampshire. It took effect at Jan 20, 2007, 12:00 PM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2007, 3:40 AM EST (08:40 UTC)
- In effect from
- Jan 20, 2007, 12:00 PM EST
- Expired
- Jan 20, 2007, 7:54 PM EST
- In force
- 8 hr
- Issued by
- NWS Gray, ME
Counties Androscoggin County, ME, Cumberland County, ME, Franklin County, ME, Kennebec County, ME, Knox County, ME, Lincoln County, ME, Oxford County, ME, Sagadahoc County, ME, Somerset County, ME, Waldo County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Coos County, NH, Grafton County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH, Sullivan County, NH
The radar
The Portland,ME radar (KGYX), 31 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 8.7 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KGYX 200840 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 340 AM EST SAT JAN 20 2007 ...STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP ACROSS SOUTHERN AND WESTERN MAINE AND NORTHERN, CENTRAL AND SOUTHEAST NEW HAMPSHIRE TODAY AND CONTINUE INTO TONIGHT .AN INTENSE LOW PRESSURE SYSTEM WILL MOVE NORTH THROUGH THE MARITIMES TODAY AND TONIGHT. STRONG NORTHWEST WINDS WILL DEVELOP ON THE BACK SIDE OF THIS STORM SYSTEM CREATING WIND GUSTS UP TO 50 MPH FROM AROUND NOON TODAY THROUGH MIDNIGHT TONIGHT. THESE STRONG WINDS WILL CAUSE BLOWING AND DRIFTING SNOW ACROSS ANY AREAS WITH FRESHLY FALLEN SNOW. ALSO, AS TEMPERATURES FALL TO VERY COLD LEVELS TONIGHT, THE COMBINATION OF WIND AND COLD WILL CREATE VERY COLD WIND CHILLS. A MARINE STORM WARNING IS IN EFFECT FOR THIS AFTERNOON AND TONIGHT FOR THE COASTAL WATERS OF NEW HAMPSHIRE AND WESTERN MAINE. NORTHWEST WINDS WILL INCREASE TO 30 TO 40 KNOTS WITH GUSTS UP TO 55 KNOTS THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. MEZ007>009-012>014-018>028-NHZ001>010-013-014-202000- /O.NEW.KGYX.WI.Y.0001.070120T1700Z-070121T0500Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON... CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS... KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO... FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM... BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW... GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH... PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM... WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN... THOMASTON...BELFAST...LITTLETON...NORTH CONWAY...CONWAY... LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT... CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER... DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH... HAMPTON 340 AM EST SAT JAN 20 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT. WIND GUST UP TO 50 MPH CAN BE EXPECTED FROM NOON TODAY THROUGH MIDNIGHT TONIGHT. WIND GUSTS THIS STRONG CAN BRING DOWN BRANCHES AND CAUSE LOCALIZED POWER OUTAGES. TRAVEL IN OPEN AREAS, ESPECIALLY FOR HIGH PROFILE VEHICLES, MAY BE DANGEROUS DUE TO STRONG CROSS WINDS. OVER SOUTHERN NEW HAMPSHIRE, IN PARTICULAR ROCKINGHAM AND MERRIMACK COUNTIES, THERE CONTINUES TO BE A COATING OF ICE ON MANY TREES FROM LAST MONDAYS FREEZING RAIN EVENT. THIS ADDED WEIGHT WILL MAKE THESE TREES MORE SUSCEPTIBLE TO BREAKING AND FALLING WHICH WOULD LEAD TO MORE EXTENSIVE POWER OUTAGES IN THESE COUNTIES. PLEASE REPORT STRONG WIND GUSTS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE, WHEN IT IS SAFE TO DO SO, BY CALLING TOLL FREE...1-877-633-6772. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
3 follow-up statements
000 WWUS71 KGYX 201425 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 925 AM EST SAT JAN 20 2007 ...STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP ACROSS SOUTHERN AND WESTERN MAINE AND NORTHERN... CENTRAL AND SOUTHEAST NEW HAMPSHIRE TODAY AND CONTINUE INTO TONIGHT .AN INTENSE LOW PRESSURE SYSTEM WILL MOVE NORTH THROUGH THE MARITIMES TODAY AND TONIGHT. STRONG NORTHWEST WINDS WILL DEVELOP ON THE BACK SIDE OF THIS STORM SYSTEM CREATING WIND GUSTS UP TO 50 MPH FROM AROUND NOON TODAY THROUGH MIDNIGHT TONIGHT. THESE STRONG WINDS WILL CAUSE BLOWING AND DRIFTING SNOW ACROSS ANY AREAS WITH FRESHLY FALLEN SNOW. ALSO... AS TEMPERATURES FALL TO VERY COLD LEVELS TONIGHT... THE COMBINATION OF WIND AND COLD WILL CREATE VERY COLD WIND CHILLS. A MARINE STORM WARNING IS IN EFFECT FOR THIS AFTERNOON AND TONIGHT FOR THE COASTAL WATERS OF NEW HAMPSHIRE AND WESTERN MAINE. NORTHWEST WINDS WILL INCREASE TO 30 TO 40 KNOTS WITH GUSTS UP TO 55 KNOTS THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. MEZ007>009-012>014-018>028-NHZ001>010-013-014-202230- /O.CON.KGYX.WI.Y.0001.070120T1700Z-070121T0500Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON... CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS... KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO... FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM... BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW... GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH... PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM... WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN... THOMASTON...BELFAST...LITTLETON...NORTH CONWAY...CONWAY... LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT... CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER... DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH... HAMPTON 925 AM EST SAT JAN 20 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... WIND GUST UP TO 50 MPH CAN BE EXPECTED FROM NOON TODAY THROUGH MIDNIGHT TONIGHT. WIND GUSTS THIS STRONG CAN BRING DOWN BRANCHES AND CAUSE LOCALIZED POWER OUTAGES. TRAVEL IN OPEN AREAS... ESPECIALLY FOR HIGH PROFILE VEHICLES... MAY BE DANGEROUS DUE TO STRONG CROSS WINDS. OVER SOUTHERN NEW HAMPSHIRE... IN PARTICULAR ROCKINGHAM AND MERRIMACK COUNTIES... THERE CONTINUES TO BE A COATING OF ICE ON MANY TREES FROM LAST MONDAYS FREEZING RAIN EVENT. THIS ADDED WEIGHT WILL MAKE THESE TREES MORE SUSCEPTIBLE TO BREAKING AND FALLING WHICH WOULD LEAD TO MORE EXTENSIVE POWER OUTAGES IN THESE COUNTIES. PLEASE REPORT STRONG WIND GUSTS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE... WHEN IT IS SAFE TO DO SO... BY CALLING TOLL FREE...1-877-633-6772. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
000 WWUS71 KGYX 202010 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 310 PM EST SAT JAN 20 2007 ...STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE ACROSS SOUTHERN AND WESTERN MAINE AND NORTHERN CENTRAL AND SOUTHEAST NEW HAMPSHIRE THROUGH TONIGHT... .AN INTENSE LOW PRESSURE SYSTEM WILL MOVE NORTH THROUGH THE MARITIMES TONIGHT. STRONG NORTHWEST WINDS WILL DEVELOP ON THE BACK SIDE OF THIS STORM SYSTEM CREATING WIND GUSTS UP TO 50 MPH THROUGH MIDNIGHT TONIGHT. THESE STRONG WINDS WILL CAUSE BLOWING AND DRIFTING SNOW ACROSS ANY AREAS WITH FRESHLY FALLEN SNOW. ALSO... AS TEMPERATURES FALL TO VERY COLD LEVELS TONIGHT... THE COMBINATION OF WIND AND COLD WILL CREATE VERY COLD WIND CHILLS. A MARINE STORM WARNING IS IN EFFECT FOR TONIGHT FOR THE COASTAL WATERS OF NEW HAMPSHIRE AND WESTERN MAINE. NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS UP TO 55 MPH THROUGH TONIGHT. MEZ007>009-012>014-018>028-NHZ001>010-013-014-210415- /O.CON.KGYX.WI.Y.0001.000000T0000Z-070121T0500Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON... CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS... KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO... FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM... BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW... GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH... PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM... WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN... THOMASTON...BELFAST...LITTLETON...NORTH CONWAY...CONWAY... LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT... CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER... DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH... HAMPTON 310 PM EST SAT JAN 20 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. OVER SOUTHERN NEW HAMPSHIRE... IN PARTICULAR ROCKINGHAM AND MERRIMACK COUNTIES... THERE CONTINUES TO BE A COATING OF ICE ON MANY TREES FROM LAST MONDAYS FREEZING RAIN EVENT. THIS ADDED WEIGHT WILL MAKE THESE TREES MORE SUSCEPTIBLE TO BREAKING AND FALLING WHICH WOULD LEAD TO MORE EXTENSIVE POWER OUTAGES IN THESE COUNTIES. PLEASE REPORT STRONG WIND GUSTS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE... WHEN IT IS SAFE TO DO SO... BY CALLING TOLL FREE...1-877-633-6772. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
000 WWUS71 KGYX 210054 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 754 PM EST SAT JAN 20 2007 MEZ007>009-012>014-018>028-NHZ001>010-013-014-210200- /O.CAN.KGYX.WI.Y.0001.000000T0000Z-070121T0500Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM... ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON... CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS... KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO... FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN... PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM... BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW... GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH... PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM... WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN... THOMASTON...BELFAST...LITTLETON...NORTH CONWAY...CONWAY... LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT... CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER... DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH... HAMPTON 754 PM EST SAT JAN 20 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO DIMINISH THIS EVENING...AND THROUGH THE OVERNIGHT HOURS...AS AN INTENSE...BUT WEAKENING STORM SYSTEM CONTINUES TO MOVE EAST ACROSS THE CANADIAN MARITIMES. NORTHWEST WINDS HAVE FALLEN BELOW ADVISORY LEVELS...BUT WILL CONTINUE AT 10 TO 20 MPH THIS EVENING...WITH GUSTS TO AROUND 30 MPH. SOME STRONGER GUSTS WILL BE POSSIBLE IN THE MOUNTAINS THROUGH THE NIGHT. $$ MC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Jan 20, 2:39 AM EST, 1 hour 1 minute earlier.
Area forecast discussion, Jan 20, 2:39 AM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
239 AM EST SAT JAN 20 2007
.SHORT TERM /TODAY THROUGH TONIGHT/...
THE INTENSE LOW PRESSURE SYSTEM MOVING SLOWLY NORTH THROUGH THE
MARITIMES WILL DOMINATE OUR WEATHER THROUGH THE SHORT TERM WITH
STRONG GUSTY NORTHWEST WINDS, MUCH COLDER AIR AND MOUNTAIN SHOW
SHOWERS WHICH MAY EXTEND FURTHER SOUTH AND EAST AT TIMES EARLY
TODAY.
WILL EXTEND THE SNOW ADVISORY TO COVER THE WESTERN MAINE MOUNTAINS
IN ADDITION TO NORTHERN NEW HAMPSHIRE. SNOW AMOUNTS WILL GENERALLY
BE LESS THAN 3 INCHES OVER MOST LOW ELEVATION SITES, HOWEVER,
HIGHER ELEVATIONS AND FAVORED UPSLOPE AREAS WILL SEE SEVERAL
INCHES OF ACCUMULATION TODAY, GENERALLY 3 TO 6 INCHES, IN
ADDITION TO WHAT HAS ALREADY FALLEN SINCE YESTERDAY.
WILL PUT UP A WIND ADVISORY FOR ALL ZONES FOR THIS AFTERNOON
THROUGH MIDNIGHT TONIGHT FOR WIND GUSTS OVER 40 MPH WITH PEAK GUSTS
AS HIGH AS 50 MPH POSSIBLE. SOME SOUTHERN NEW HAMPSHIRE LOCATIONS
WILL BE ESPECIALLY VULNERABLE TO THE STRONG WINDS DUE TO REMAINING
ICE ON TREES FROM THE FREEZING RAIN EVENT THIS PAST MONDAY.
THE COMBINATION OF WIND AND FALLING SNOW ALONG WITH RECENT
SNOWFALL WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW IN THE
MOUNTAINS AND COULD EXTEND TO AREAS FURTHER SOUTH AND EAST. IN
FACT, NEAR BLIZZARD LIKE CONDITIONS MAY OCCUR, ESPECIALLY OVER
HIGHER AND MORE OPEN TERRAIN.
AS TEMPERATURES FALL TONIGHT ON GUSTY WINDS WIND CHILLS WILL DROP
TO VERY COLD LEVELS AND MAY REQUIRE A WIND CHILL ADVISORY OR
POSSIBLY EVEN A WIND CHILL WARNING FOR SEVERAL ZONES, ESPECIALLY
THE NORTH AND MOUNTAIN ZONES AND POSSIBLY INTO THE FOOTHILLS OF
MAINE AND CENTRAL NEW HAMPSHIRE.
GENERALLY USED THE GFS40 AND MAV MOS GUIDANCE. STARTED WITH
PREVIOUS QUANTITATIVE PRECIPITATION AND SNOW AMOUNT FORECASTS AND
ADJUSTED UPWARDS FOR TODAY AND TONIGHT.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
NEAR NORMAL TEMPERATURES AND RATHER QUIET WITH ONLY WEAK SYSTEMS TO
IMPACT THE AREA AS NORTHERN STREAM DOMINATES. HIGH PRESSURE SLIDES
EAST ACROSS THE AREA SUNDAY INTO MONDAY. A WEAK DISTURBANCE WILL
CROSS THE REGION MONDAY NIGHT AND TUESDAY...WITH YET ANOTHER MORE
POTENT SYSTEM FOR THURSDAY INTO FRIDAY. IN BETWEEN SYSTEMS...THE
POTENTIAL FOR UPSLOPE SNOW SHOWERS EXISTS.
&&
.AVIATION...
GENERALLY VISUAL FLIGHT RULES CONDITIONS WILL PREVAIL THOUGH SOME
MARGINAL VISUAL FLIGHT RULES CONDITIONS ARE POSSIBLE IN SCATTERED
LIGHT SNOW SHOWERS THROUGH MID MORNING AT CON...LEB AND AUG. GUSTY
NORTHWEST WINDS WILL DEVELOP TODAY WITH GUSTS OF 35 KNOTS LIKELY
AT ALL SITES. GUSTY WINDS WILL LET UP A LITTLE LATE TONIGHT.
&&
.MARINE...
SHORT TERM /TODAY THROUGH TONIGHT/...WILL CONTINUE THE STORM
WARNING THIS AFTERNOON THROUGH TONIGHT. WIND GUSTS OF 50 TO 55
KNOTS ARE LIKELY IN STRONG NORTHWEST PRESSURE GRADIENT AND WITH
NORTHWEST FLOW EVENTUALLY LINING UP FROM THE SURFACE TO 500
MILLIBARS LATE TODAY AND TONIGHT. ALSO STRONG COLD AIR ADVECTION
OVER THE WARM WATERS WILL ENHANCE THE WINDS. WILL ALSO CONTINUE TO
HIGHLIGHT FREEZING SPRAY IN THE FORECAST FOR TONIGHT.
LONG TERM /SUNDAY THROUGH WEDNESDAY/...
WE SHOULD BEGIN THE PERIOD WITH GALES DIMINISHING TO SMALL CRAFT
BY LATE SUNDAY...THEN WINDS AND SEAS SHOULD DROP BELOW SMALL CRAFT
SUNDAY NIGHT. SEVERAL QUIET DAYS ARE THEN EXPECTED AS SURFACE
RIDGE SLIDES EASTWARD AND IS FOLLOWED BY A WEAK NORTHERN STREAM
DISTURBANCE.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WIND ADVISORY FROM NOON TODAY TO MIDNIGHT EST TONIGHT FOR
MEZ007>009-012>014-018>028.
SNOW ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR MEZ007>009.
NH...WIND ADVISORY FROM NOON TODAY TO MIDNIGHT EST TONIGHT FOR
NHZ001>010-013-014.
SNOW ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR NHZ001>003.
MARINE...STORM WARNING FROM NOON TODAY TO 6 AM EST SUNDAY FOR ANZ150.
&&Hazardous weather outlook, Jan 20, 3:17 AM EST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 317 AM EST SAT JAN 20 2007 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-210830- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD- NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 317 AM EST SAT JAN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TODAY AND TONIGHT SNOW SHOWERS WILL LINGER ACROSS THE MOUNTAINS THROUGH TONIGHT AND PRODUCE ADDITIONAL ACCUMULATIONS OF 3 TO 6 INCHES. THROUGH THIS MORNING...A FEW NARROW BANDS OF SNOW WILL EXTEND SOUTHEASTWARD FROM THE MOUNTAINS TO THE COAST. THESE NARROW BANDS WILL PRODUCE LOCALIZED ACCUMULATIONS OF 1 TO 3 INCHES BEFORE ENDING. THE OTHER BIG STORY WILL BE INCREASING WINDS BEHIND OUR DEPARTING STORM SYSTEM. NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. THIS WILL RESULT IN REDUCED VISIBILITIES IN BLOWING AND DRIFTING SNOW...SCATTERED POWER OUTAGES...AND BITTERLY COLD WIND CHILLS. OVER THE COASTAL WATERS...MARINE STORM WARNINGS REMAIN IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH PRESSURE WILL BUILD EASTWARD INTO THE AREA ON SUNDAY BRINGING DIMINISHING WINDS AND AN END TO THE MOUNTAIN SNOW SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO PROVIDE TIMELY SNOWFALL AMOUNTS. THE GENERAL PUBLIC CAN CALL TOLL FREE 1-877-633-6772 TO REPORT SNOWFALL AMOUNTS...OR EMAIL GYX.SKYWARN@NOAA.GOV WITH SNOWFALL REPORTS.
In the hours before
Special weather statement, Jan 19, 9:58 PM EST, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 958 PM EST FRI JAN 19 2007 MEZ018-023-NHZ010-200500- INTERIOR YORK-COASTAL YORK-STRAFFORD- INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH... ROCHESTER...DOVER...DURHAM 958 PM EST FRI JAN 19 2007 ...SNOW SQUALL MOVING ACROSS STRAFFORD AND YORK COUNTIES... A BAND OF SNOW WILL CONTINUE TO TRACK ACROSS STRAFFORD AND YORK COUNTIES THROUGH MIDNIGHT. AT 955 PM...THE BAND EXTENDED FROM WOLFEBORO IN NEW HAMPSHIRE...THROUGH FARMINGTON AND SANFORD...TO WELLS ON THE MAINE COAST...AND WAS TRACKING SOUTHEAST. THIS BAND COULD PRODUCE A BRIEF...BUT INTENSE SNOW SQUALL...DROPPING A QUICK INCH OR SO OF SNOW...AND LOWERING VISIBILITIES TO A HALF MILE OR LESS. THE SNOW SQUALL WILL MOVE THROUGH STRAFFORD COUNTY BY 11 PM...AND WILL BE OFF THE MAINE COAST BY MIDNIGHT. IF DRIVING IN THIS AREA...BE PREPARED FOR RAPIDLY CHANGING CONDITIONS. SLOW DOWN AND USE CAUTION SHOULD YOU ENCOUNTER THE SNOW SQUALL.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 8:58 PM EST | Snow Advisory | GYX | Franklin, Oxford, Somerset | 19 hr |
| Jan 20, 3:34 PM EST | Wind Chill Warning | GYX | Franklin, Oxford, Somerset | 16 hr |
| Jan 20, 3:34 PM EST | Wind Chill Advisory | GYX | Androscoggin, Cumberland, Kennebec, Waldo, York | 16 hr |
Nearby
Wind Advisories in Maine, 2007Wind Advisories in New Hampshire, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.